Alert archive / Michigan / Gale Watches in 2021
Gale Watch 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale watch at May 27, 2021, 3:21 AM EDT. It took effect at May 27, 2021, 2:00 PM EDT. It was in force for 93 min.
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 3:21 AM EDT (07:21 UTC)
- In effect from
- May 27, 2021, 2:00 PM EDT
- Expired
- May 27, 2021, 3:33 PM EDT
- In force
- 93 min
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
726 WHUS73 KGRR 270721 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 321 AM EDT Thu May 27 2021 LMZ844>849-271530- /O.NEW.KGRR.GL.A.0007.210527T1800Z-210529T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 321 AM EDT Thu May 27 2021 ...GALE WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY EVENING... * WHAT...Northeast gales to 35 knots possible. * WHERE...St Joseph to Manistee. * WHEN...From 2 PM EDT this afternoon through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
2 follow-up statements
953 WHUS73 KGRR 271625 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1225 PM EDT Thu May 27 2021 LMZ844>849-280030- /O.CON.KGRR.GL.A.0007.210527T1800Z-210529T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1225 PM EDT Thu May 27 2021 ...GALE WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WHAT...Northeast gales to 35 knots possible. * WHERE...St Joseph to Manistee. * WHEN...From 2 PM EDT this afternoon through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds will be south of Holland toward the western limit of the near shore forecast area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ wdm
667 WHUS73 KGRR 271933 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 333 PM EDT Thu May 27 2021 LMZ844>848-280345- /O.UPG.KGRR.GL.A.0007.000000T0000Z-210529T0000Z/ /O.NEW.KGRR.GL.W.0010.210528T0000Z-210529T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 333 PM EDT Thu May 27 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... * WHAT...Northeast gales to 35 knots with gusts to 40 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Pentwater. * WHEN...From 8 PM this evening to 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The highest waves will be well off shore tonight into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ849-280345- /O.UPG.KGRR.GL.A.0007.000000T0000Z-210529T0000Z/ /O.NEW.KGRR.SC.Y.0046.210528T0000Z-210529T0000Z/ Pentwater to Manistee MI- 333 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... * WHAT...Northeast winds 30 knots and waves 2 to 4 feet expected. * WHERE...Pentwater to Manistee MI. * WHEN...From 8 PM this evening to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The highest winds and waves will be off shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at May 27, 3:01 AM EDT, 20 minutes earlier.
Area forecast discussion, May 27, 3:01 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
301 AM EDT Thu May 27 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 301 AM EDT Thu May 27 2021
- Low pressure brings rain later today into Friday
- Dry and slightly cool Saturday through Monday
- Low chance of rain Tuesday
&&
.DISCUSSION...(Today through next Wednesday)
Issued at 301 AM EDT Thu May 27 2021
- Low pressure brings rain later today into Friday
Another round of beneficial rain to ease the dry conditions is
expected later today into Friday as a surface low tracks across
Lower Michigan. QPF from this event is expected to be from about a
half inch across northern Lower Michigan to 1.5 inches across the
south. Thunder chances are low enough to leave out of the forecast
although a few embedded thunderstorms are possible across the far
south where some marginal mid level instability exists.
- Dry and slightly cool Saturday through Monday
Northerly flow in the wake of the departing low will bring drier
air in for the holiday weekend. Lows Saturday and Sunday mornings
will be in the mid to upper 30s with some frost possible across
the northern zones.
- Low chance of rain Tuesday
Shortwave trough moves east and shears out early next week with
only slight chance of showers on Tuesday and Wednesday/ We do not
expect much QPF with this although there is a signal for wet
weather to exist later in the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 145 AM EDT Thu May 27 2021
VFR conditions will continue into Thursday afternoon then areas of
MVFR will develop after 18Z as rain moves in. North winds around
10 knots tonight will go east and increase to 10 to 15 knots with
gusts over 20 knots by Thursday afternoon.
&&
.MARINE...
Issued at 301 AM EDT Thu May 27 2021
Offshore winds will be gusting to 30 knots and possibly to gales
by this afternoon into Friday. Waves will be highest further out
from shore with waves generally in the 2 to 4 foot range. The
winds will decrease later Friday as low pressure moves
east. Saturday through Monday looks like fine boating weather with
relatively low winds and waves.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory until 8 AM EDT this morning for MIZ038>040-
044>046.
LM...Gale Watch from 2 PM EDT this afternoon through Friday evening
for LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...OstunoHazardous weather outlook, May 27, 3:04 AM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 304 AM EDT Thu May 27 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280715- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 304 AM EDT Thu May 27 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-280715- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 304 AM EDT Thu May 27 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds gusting over 30 knots will pose a hazard to mariners this afternoon and through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds gusting over 30 knots will pose a hazard to mariners on Friday.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:33 PM EDT | Gale Warning | GRR | 28 hr | |
| May 27, 3:33 PM EDT | Small Craft Advisory | GRR | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.